| Catalog Number |
VCPB340H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/06/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot pg6719, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2019 and suture was used.During the procedure, while closing the vaginal cuff, the needle tip(distal site.About 1mm) was broken.Upon x-ray, the needle piece was not found in the patient's body.There were no adverse patient consequences reported.No additional information was provided.
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 1/8/2020.Additional information: d10, h6.A manufacturing record evaluation was performed for the finished device pg6719 batch number, and no non-conformances were identified.Additional h3 investigation summary: two pictures were received for analysis.Upon visual inspection of the pictures, two needles were observed and one of them was broken at the tip.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Additional h3 investigation summary: a suture needle was returned for evaluation.A fracture was observed at the tip of the needle.One side of the needle was received, the mating fracture surface was not provided for this evaluation.A scanning electron microscope (sem) was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations in order to determine the fracture mode.The evaluation revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile overload failure.Mechanical damage observed coincidental to the fracture provides additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.The evidence of this examination indicates that the breakage occurred at the tip of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.